It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Liver & Pancreas Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-15-2012, 11:10 PM   #1
Newbie
(female)
 
Join Date: Jul 2012
Location: coorparoo qld australia
Posts: 3
balibob HB User
balibob

hi does anyone have any liver tests that have been high but under 100 I was told I have fatty liver but am also on cholesterol lowing drug vytorin which effects the lft tests as well I do have levels that are up and then go down in the next blood tests i was dieting then had cakes for birthdays and the tests went up going for a ultrasound in the next couple of days

 
Old 07-16-2012, 05:35 AM   #2
Senior Member
(male)
 
Join Date: Jan 2012
Location: Alabama
Posts: 102
pbt140 HB Userpbt140 HB Userpbt140 HB Userpbt140 HB User
Re: balibob

Quote:
Originally Posted by balibob View Post
hi does anyone have any liver tests that have been high but under 100 I was told I have fatty liver but am also on cholesterol lowing drug vytorin which effects the lft tests as well I do have levels that are up and then go down in the next blood tests i was dieting then had cakes for birthdays and the tests went up going for a ultrasound in the next couple of days
I am not familiar with vytorin. But fatty liver, by itself, will cause higher enzyme numbers.
Talk with your doctor, there are lowering cholesterol meds that is not suppose to effect the liver.
I do not think eating cake will effect liver test unless you have many slices of Rum cake.

 
Sponsors Lightbulb
   
Old 07-16-2012, 05:19 PM   #3
Newbie
(female)
 
Join Date: Jul 2012
Location: coorparoo qld australia
Posts: 3
balibob HB User
Wink Re: balibob

hi i am overweight but not obese doctor is always checking my liver results I am on vytorin what cholesterol mediction does not effect the liver had my ultrasound done today and will see dr tomorrow if you know of any cholesterol lowering tablets that dont effect the liver would be interested to know also what gives you fatty liver if you dont eat fast foods?

 
Old 07-16-2012, 08:11 PM   #4
Senior Member
(male)
 
Join Date: Aug 2011
Location: San Diego
Posts: 198
BillinSD HB UserBillinSD HB UserBillinSD HB UserBillinSD HB UserBillinSD HB UserBillinSD HB UserBillinSD HB UserBillinSD HB UserBillinSD HB UserBillinSD HB User
Re: balibob

I'm afraid all statin drugs affect the liver, but some seem to be much worse than others. Vytorin got some bad press last year when a new follow-up study of it showed it worked no better than generic Lipitor, but had much more side effects.

There are even some law suits going on over problems with Vytorin here in the US.

Google around on: Vytorin, no better than generic... Or: Vytorin Lawsuit... And see what you think. You might ask your doc why he/she thinks Vitorin is so great, and state that you wish to be on the safest effective drug that is available.

Best of Luck to you.

Last edited by BillinSD; 07-16-2012 at 08:12 PM. Reason: spelling

 
Old 07-16-2012, 08:42 PM   #5
Senior Member
(male)
 
Join Date: Jan 2012
Location: Alabama
Posts: 102
pbt140 HB Userpbt140 HB Userpbt140 HB Userpbt140 HB User
Re: balibob

My doc put me on cholestyamine resin. It is a powder that you mix with juice. It is rough taking but is eliminated though the kidneys and not the liver (or at least that what my doc said).
There is a side effect of constipation but if you mix it with prune juice it balances out.
The brand name that I take is called Prevalite Powder. Contains nutrasweet rather than sugar.

 
Old 07-16-2012, 11:52 PM   #6
Newbie
(female)
 
Join Date: Jul 2012
Location: coorparoo qld australia
Posts: 3
balibob HB User
Re: balibob

i will check with the vytorin incident my dr put me on it as she said lipitor was worse than that will check it out with her tomorrow when i see her havent heard of any lawsuits in australia have only been on it two yrs but i have to be on something I am on the lowest dose 10mg/10mg

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



BillinSD (43), pbt140 (11), ladybud (8), captjane (7), brookevale (5), feelbad (5), kcooke (5), danielm (4), Annett123 (4), Administrator (4)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:40 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!